Heavy Rain, Northwest
- When
- May 11, 3:45 PM AST to 5:00 PM AST
- Where
- Northwest County, Isabela
- Reported by
- Emergency Manager
- Coordinates
- 18.450, -67.000
Flooded homes were reported in the Parcelas Mora sector of Isabela.
Upper level divergence combined with strong heating contributed to isolated afternoon thunderstorm development which affected the municipality of Isabela with heavy rain. By mid afternoon doppler radar estimated very heavy rain in the Isabela area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Upper level divergence combined with strong heating contributed to isolated afternoon thunderstorm development which affected the municipality of Isabela with heavy rain. By mid afternoon doppler radar estimated very heavy rain in the Isabela area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 11, 3:42 PM AST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 342 PM AST FRI MAY 11 2007 .SHORT TERM...EXCEPT FOR ISOLATED THUNDERSTORM DEVELOPMENT ALONG THE NORTHWEST PART OF PUERTO RICO ON FRIDAY AFTERNOON...IT WAS A RELATIVELY QUIET THROUGH MID AFTERNOON. THE ABSENCE OF CLOUD COVER DURING THE EARLY AFTERNOON COMBINED WITH SOUTHEAST WINDS PUSHED THE AFTERNOON HIGH TEMPERATURE AT SAN JUAN TO 92. UPPER DIVERGENT FLOW COMBINED WITH STRONG HEATING CONTRIBUTED TO THE THUNDERSTORM DEVELOPMENT THIS AFTERNOON WHICH AFFECTED THE MUNICIPALITY OF ISABELA WITH HEAVY RAIN. WOULD EXPECT AN ISOLATED EVENING THUNDERSTORM OVER WATER THIS EVENING...OTHERWISE A FEW COASTAL SHOWERS ALONG THE SOUTHEAST SECTION. SOUTHEAST LOW LEVEL FLOW IS EXPECTED TO PREVAIL THROUGH THIS WEEKEND WHICH SHOULD RESULT IN A CONTINUATION OF WARM DAYTIME TEMPERATURES AND RELATIVELY QUIET WEATHER...EXCEPT FOR THE USUAL AFTERNOON THUNDERSTORMS OVER THE NORTHWEST QUADRANT OF PUERTO RICO. THE UPPER TROUGH TO THE NORTHWEST WILL STILL ALLOW FOR WEST TO SOUTHWEST FLOW ALOFT ON SATURDAY WHICH IS FAVORABLE FOR AN ISOLATED THUNDERSTORM OVER THE NORTHWEST. .LONG TERM...SOUTHEAST LOW LEVEL FLOW CONTINUES ACROSS REGION THROUGH THURSDAY WITH AN ABSENCE OF OF UPPER LEVEL FEATURES WHICH COULD ALLOW FOR ANYTHING MORE THAN THE NORMAL AND USUAL AFTERNOON CONVECTION OVER PUERTO RICO. WARM AFTERNOON TEMPERATURES SHOULD ALSO BE THE RULE ALONG THE NORTH HALF OF THE ISLAND. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 89 76 89 / 20 20 20 20 STT 77 85 77 85 / 40 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99/37
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI MAY 11 2007 PRZ001>013-AMZ710>750-121000- 600 AM AST FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SCATTERED TO LOCALIZED NUMEROUS SHOWERS AND FEW THUNDERSTORMS COULD PRODUCE MINOR URBANIZED AND LOCAL STREETS FLOODING ACROSS THE NORTHWEST SECTION OF PUERTO RICO DURING EACH AFTERNOON FOR THE NEXT SEVERAL DAYS. OTHER THAN THAT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-121000- 600 AM AST FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED FOR THIS PERIOD. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
345 PM AST FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FLASH FLOOD ISABELA 18.51N 67.02W
05/11/2007 ISABELA PR EMERGENCY MNGR
PREMA REPORTS FLOODED HOUSES IN BARCELAS MORA SECTOR OF
ISABELA.
&&
ABTAHIThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Flooded homes were reported in the Parcelas Mora sector of Isabela.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34459.